MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/09/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that during procedure to treat a severely calcified right coronary artery (rca) with 7fr right groin access, multiple guides were used to engage the vessel properly.A 7fr 3drc was used with 6fr non-abbott exchange catheter.A temporary pacemaker placed as the patient went into second degree heart block prior to wiring the vessel.The vessel was wired with a abbott whisper ms guidewire and a non-abbott catheter was placed down the vessel to exchange out for viperwire coronary guidewire.Both 6fr non-abbott exchange catheter and another non-abbott catheter were removed.A diamondback 360 coronary orbital atherectomy device (oad) was inserted and first treatment on low speed (80k rpm) was completed with poor technique.The physician corrected for speed and two more treatments were completed on low speed with better technique.An attempt was made to glide assist the device down to treat more distal vessel, but it was unable to cross due to patient anatomy.The oad was pulled back into guide and perforation was noted.The oad was removed, and non-abbott exchange catheter was placed back in and 2.5x15 nc balloon was immediately put in and inflated.Echo was called and a second access was obtained 7fr in left groin.There was no effusion noted.Picture was taken and no staining was noted, an abbott 3.0x18 xience stent was placed.More distal lesion was ballooned with 1.0 x 15 sapphire balloon, then a 1.5x15 balloon and 2.5x15 nc balloon.A 3.0x15 xience stent was placed distal to the previous stent.The vessel post dilatated with 3.0x15 nc balloon.More staining was noted post use of nc balloon and a covered stent was placed.Two more covered stents were placed until the perforation was sealed.A non-abbott right pump and temporary or permanent pacemaker was placed.The patient expired.It was later discovered that the patient had a lacunar infarct prior to the procedure, and later a subarachnoid hemorrhage from all the blood thinners and labile blood pressures.The patient's cardiac status had stabilized post procedure.In the opinion of the physician, the oad caused perforation and contributed to patient's death.As per the physician, the primary cause of death was coagulopathy secondary to the perforation, covered stents, and severe right ventricular (rv) dysfunction.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported failure to advance, perforation of vessels, death and unexpected medical intervention appears to be related to operational context.In this case, it is possible that the reported failure to advance, perforation of vessels, death and unexpected medical intervention were due to patient disease state and/or use techniques employed; however, since the device was not returned this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions) and h11.
 
Event or Problem Description
It was reported that during procedure to treat a severely calcified right coronary artery (rca) with 7fr right groin access, multiple guides were used to engage the vessel properly.A 7fr 3drc was used with 6fr non-abbott exchange catheter.A temporary pacemaker placed as the patient went into second degree heart block prior to wiring the vessel.The vessel was wired with a abbott whispher ms guidewire and a non-abbott catheter was placed down the vessel to exchange out for viperwire coronary guidewire.Both 6fr non-abbott exchange catheter and another non-abbott catheter were removed.A diamondback 360 coronary orbital atherectomy device (oad) was inserted and first treatment on low speed (80k rpm) was completed with poor technique.The physician corrected for speed and two more treatments were completed on low speed with better technique.An attempt was made to glide assist the device down to treat more distal vessel, but it was unable to cross due to patient anatomy.The oad was pulled back into guide and perforation was noted.The oad was removed, and non-abbott exchange catheter was placed back in and 2.5x15 nc balloon was immediately put in and inflated.Echo was called and a second access was obtained 7fr in left groin.There was no effusion noted.Picture was taken and no staining was noted, an abbott 3.0x18 xience stent was placed.More distal lesion was ballooned with 1.0 x 15 sapphire balloon, then a 1.5x15 balloon and 2.5x15 nc balloon.A 3.0x15 xience stent was placed distal to the previous stent.The vessel post dilatated with 3.0x15 nc balloon.More staining was noted post use of nc balloon and a covered stent was placed.Two more covered stents were placed until the perforation was sealed.A non-abbott right pump and temporary or permanent pacemaker was placed.The patient expired.It was later discovered that the patient had a lacunar infarct prior to the procedure, and later a subarachnoid hemorrhage from all the blood thinners and labile blood pressures.The patient's cardiac status had stabilized post procedure.In the opinion of the physician, the oad caused perforation and contributed to patient's death.As per the physician, the primary cause of death was coagulopathy secondary to the perforation, covered stents, and severe right ventricular (rv) dysfunction.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24248683
Report Number3004742232-2026-00012
Device Sequence Number13160033
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)270930(10)586139-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number586139-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale
Patient RaceWhite